900 Studies Show Cholesterol-Lowering Statin Drugs Are Dangerous!

900 Studies show Cholesterol Lowering Statin Drugs are Dangerous! Research by Beatrice Golomb, MD, PhD, associate professor of medicine at the University of California, San Diego School of Medicine and Director of UC San Diego’s Statin Study group cites nearly 900 studies on the adverse effects of statins drugs, a class of drugs widely used to treat high cholesterol (Golomb BA, et al, 2008). The paper provides a more updated and complete review than has previously been available of the reported side effects of statins, showing the state of evidence for each. “Muscle problems are the best known of statin drugs’ adverse side effects,” said Golomb. “But cognitive problems and peripheral neuropathy, or pain or numbness in the extremities like fingers and toes, are also widely reported.” A spectrum of other problems, ranging from blood glucose elevations to tendon problems, can also occur as side effects from statins. 

VAD

Get Your Heart Health Guide

Prevent a heart attack, reduce your stroke risk, and lower your blood pressure. Avoid medications, when possible—even avoid doctor and hospital visits!

Maintain a healthy heart by claiming, right now, your FREE copy of our definitive guide to avoiding heart disease and taking care of your ticker.

Physician awareness of side effects is low. Unfortunately, Dr. Golomb’s findings also concluded that “Physician awareness of such side effects is reportedly low,” Golomb said. “Being vigilant for adverse effects in their patients is necessary in order for doctors to provide informed treatment decisions and improved patient care.” Doctors are slowly becoming more aware of these potential problems, but in the past it was not uncommon for patients who report to their physician muscle pain and memory problems to be told that it just can’t be the statin drug their doctor is prescribing. Sometimes the doctors seem to need to defend their drug recommendations more than they need to listen to their patients. And the tragedy of grandest proportion is when a new additional drug is prescribed to give relief to the prevailing symptoms caused by the side effects of the original statin drug. Where does all of that end?

Statin Drug Side Effects

According to the warning in Lipitor’s own material, there are common side effects and serious side effects to taking Lipitor. Here they are:

Common Side Effects

  • Headache
  • Constipation
  • Diarrhea
  • Gas
  • Upset stomach and stomach pain
  • Rash
  • Muscle and joint pain

Serious Side Effects

  • Serious Muscle problems which can lead to kidney problems including kidney failure
  • Liver problems

Lipitor’s warning says that the serious side effects have only happened to a small number of people.

Additional Potential Side Effects of Statins (per Web MD)

  • Decreased sexual desire
  • Heartburn
  • Dizziness
  • Memory problems

Additional potential side effects (per research studies and clinical observation)

  • Pain or numbness in the fingers or toes or other extremities
  • Frequent fevers
  • Cataracts
  • May increase cancer risk
  • Pancreatic dysfunction
  • Immune system suppression
  • Depression
  • Urinary tract infections
  • Confusion and aggressive behavior

So if you want to avoid the possibility of muscle pain, memory loss and a host of other unpleasant side effects, find ways to control your cholesterol levels naturally and without the pharmaceuticals. We’ll tell you how to do so in these articles:

References:

  • Golomb BA, Evans MA., American Journal of Cardiovascular Drugs 2008;8(6):373-418
Anchor
Comments
  • That all looks fine, although einrythveg is at the upper end of what is acceptable. I wouldn’t take any more of those than you’ve specified. The only one that can really be toxic is the Vitamin D. The symptoms of vitamin D toxicity are being thirsty, going to the toilet a lot, being nervous, being itchy, and symptoms of having high blood calcium levels bony pain, abdominal pain, renal stones, low mood. You could quite reasonably halve or quarter that level of vitamin D and still be healthy, in fact, 200-300IU would be better than 1000IU.The other thing to say, is that you could think about taking this regimen just for 1-2 weeks, then if you adjust your diet so that it is healthy and balance, you should get all the vitamins you need from your diet. You don’t really need to take any supplements if you eat well. The way vitamins are in food is actually a better way for them to be absorbed.One more thing to add, is that if you are very overweight (BMI 35+) you might think about whether you would consider having surgery to reduce the size of your stomach or to reduce absorption. Although there are some side effects and risks of such surgery, the risks are actually less than the risks of being very obese. You could look on the internet under bariatric surgery’ or ask your doctor about this as a possibility.

  • Robert W.

    Looking for any studies in your data base re: chronic BPH and statin use. Thanks for your help on this issue. R. Woodson

Leave a Reply

×
Enter Your Log In Credentials
This setting should only be used on your home or work computer.

×
×

Please Log In

You are trying to access subscribers-only content. If you are a subscriber, use the form below to log in.

Subscribers will have unlimited access to the magazine that helps people live more sustainable, self-reliant lives, with feature stories on tending the garden, managing the homestead, raising healthy livestock and more!

This setting should only be used on your home or work computer.

×

Please Log In

You are trying to access subscribers-only content. If you are a subscriber, use the form below to log in.

Subscribers will have unlimited access to the magazine that helps the small-scale poultry enthusiast raise healthy, happy, productive flocks for eggs, meat or fun - from the countryside to the urban homestead!

This setting should only be used on your home or work computer.

Send this to a friend

Hi,
I thought you might be interested in this article on https://universityhealthnews.com: 900 Studies Show Cholesterol-Lowering Statin Drugs Are Dangerous!

-- Read the story at https://universityhealthnews.com/daily/heart-health/900-studies-show-cholesterol-lowering-statin-drugs-are-dangerous/